View Full Version : Rebound?
10-10-05, 07:59 PM
Hello again everyone, I am seeing my doctor in 2 weeks to discuss changing meds, but until then I am on the concerta. I'm starting to have issues with the rebound/coming down effect associated with concerta. I become very tired and cannot focus on the schoolwork that has been given out that day, this unfortunately is a major problem and I cant change the time I take the pill as I have class at 10am and I still dont notice any difference in attention span throughout the day. Any tips to beat the rebound, or any tips to help me make the best of the vonverta. I want to know its working and not just notice the rebound at night. Also what are some other adhd meds that work well. All I hear from friends is how focused they feel after taking other add meds, and a few actually feel this way from concerta. what could be the reason Im not feeling the effects. Also I dont know if this is a bad sign, but I bite my nails all the time except when Im focused on something, such as eating or a conversation. I have had this habit since I was 10 yrs old Im now 20 could adhd be the cause? Sorry for the long post.
10-10-05, 10:04 PM
Methylphenidate is the medication in Concerta, Ritalin, Methylin and Metadate. The other first line med is amphetamine (Adderall, Dexedrine).
You are saying that you don't notice the focusing effect of Concerta, but still experience rebound. Try getting you doc on the phone- if he is a good professional, he should be able to switch meds or increase the dosage.
I used to get the rebound feeling when I started treatment (for about a week), but I did get improved focus - unlike you.
You don't say how much you take. Coffee can help it "kick in" and help when you are coming down, in my experience.
Nail biting could be from the anxiety of the untreated ADHD, but it could be a separate problem. Once your doc gives you the appropriate stimulant, you and her/him should be able to assess if anxiety has improved. He/she might need to treat the anxiety with psychotherapy and/or additional medication.
Come back to the forum!
10-10-05, 10:14 PM
Thanks for the response. I take 54mg per day and I feel the same on the mornings I take it and the mornings I sometimes forget to take it. I guess Ill give my doctor a call she seems to not want to switch me to another med, and she is also being stubborn about giving me a script for short acting ritalin, a perscription my other doctor I was seeing filled for me. I think I might try to see another doctor and see what happens. My old doctor was very open to try new meds, I think the main issue was since I was doing better over the summer I had no choice but to believe the meds are working, and now I seem to be doing terrible with the same amount, the only difference is Im taking more classes. That is the main reason for the learning disability testing. Hopefully the tests come back fine. I think I would take a blow to my confidence if it turns out I have a learning disability as it might possibly affect my chances in graduate school as the school would have to provide extra help for me due to my disability. Sorry about the rant. Thanks again.
10-11-05, 12:31 AM
I know that under increased stress, stimulants for ADHD people sometimes don't work. It happened to me over a three-day hurricane power loss, but they started working again.
Try to relax a bit. Perhaps organize your books, notes, calendar, room, desk, etc. without the intention to study. You will feel much better afterwards and might be able to focus on studying.
By the way I take a second Concerta i(36mg) in the afternoon (AM 54mg works, but does not last long enough) - must have a fast metabolism! I take them 8 hours apart.
10-19-05, 11:18 PM
Try drinking something with caffeine in it. I have the depression and sleeping symtoms when it wears off. Drinking something with caffeine in has worked for me and has done wonders. However, because everyone is different drinking caffeine may not work for you. But you can always try it. If it doesn't work, talk to your doctor about decreasing the dose and see what that does. If that doesn't work for you discuss going off Concerta and try another medication.
10-21-05, 06:52 PM
I read somewhere that people who have long days and have their meds wear off can take a low dose of the same in a short-acting form to help with the end of the day.
For instance. You get up at 7am to go to class so you're med should be wearing off by 5pm to 7pm if it's 10 to 12 hours. But if you plan to study from 5pm to 10pm it can be tough if your med just wore off and you experience rebound. So some folks take a short acting around the time the other wears off. Then it should wear off by the time they want to go to bed.
This might also be why the coffee seems to work near the end of the day for folks.
Also... some meds just don't work well for some folks where others will work better for some reason, or a different dose will work better. Unfortunately there's a lot more trial and error out there than you'd think, which of course is torture for us ADD folks who are a bit impatient and want to find the appropriate med and dose now, now, now. :) I know, I'm going through it too.